|Started New Meds Today
Aug 19, 2006
I began a new drug therapy today,Epzicom, Reyataz, Norvir, Viread and Xanax. I've read alot about Epzicom and the side effects and in a panic. What is the approx. time that any side effects would take place should there be any? Thanks
| Response from Dr. Young
Thanks for your post.
The regimen that you and your doctor have selected hasn't been fully evaluated in large prospective studies, but should be a very well tolerated and potent drug regimen.
You refer to the abacavir hypersensitivity reaction (HSR), a kind of allergic drug reaction. This occurs in about 5-8% of the general population, but less frequently among persons of black, African descent. Recent data suggests that with the use of genetic screening, testing for a genetic marker called HLA B5701 can identify (or exclude) persons who might be at greater risk; or conversely decrease the risk that someone might develop the allergic reaction.
Most persons who develop HSR do so within 6 weeks of starting on an abacavir-containing regimen (like Epzicom). What's really important in managing HSR is to contact your doctor if you develop symptoms that might be early signs of HSR, namely fever, rash, shortness of breath, gastrointestinal or muscle problems. The symptoms tend to be worse within the hours after a medication dose and fade with time, only to worsen further after the next dose. You and your doctor will have time to sort out what's what. There's no need to panic if you develop any one symptom; indeed, monitoring of the timecourse of the symptoms is an important tool in distinguishing HSR from other symptoms.
I hope this is helpful. Write us back and tell us how your first days on treatment go. Best of health to you. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Coated Tongue After Open Mouth Kissing Worried I Have HIV
- Dry Mouth After Anal Sex Bottom Worried I Have HIV
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Painful Red Spots After Anal Sex Without Condom Does It Mean I Have HIV
- Sore Throat After Broken Condom Worried I Have HIV
- Tingling In Feet After Anal With Condom Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.